Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 175, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2016, 4:37 PM CDT for Russell County, Kansas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 4:37 PM CDT (21:37 UTC)
- Expired
- Jun 15, 2016, 5:45 PM CDT
- In force
- 68 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Russell County, KS
The radar
The Grand Island radar (KUEX), 145 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3099 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
857
WUUS53 KICT 152137
SVRICT
KSC167-152245-
/O.NEW.KICT.SV.W.0175.160615T2137Z-160615T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 437 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
LURAY...OR 14 MILES NORTH OF RUSSELL...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LURAY...PARADISE AND WALDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 9903 3913 9849 3895 9870 3899 9904
3906 9904
TIME...MOT...LOC 2137Z 240DEG 16KT 3910 9884
HAIL...0.75IN
WIND...60MPH
$$
CARUSO2 follow-up statements
752
WWUS53 KICT 152154
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
454 PM CDT WED JUN 15 2016
KSC167-152245-
/O.CON.KICT.SV.W.0175.000000T0000Z-160615T2245Z/
RUSSELL KS-
454 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN RUSSELL COUNTY...
AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF NATOMA...OR 16 MILES NORTHEAST OF EMMERAM...MOVING NORTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LURAY...PARADISE AND WALDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 9903 3913 9849 3897 9889 3899 9904
3906 9904
TIME...MOT...LOC 2154Z 206DEG 12KT 3912 9891
HAIL...0.75IN
WIND...60MPH
$$
MCGUIRE573
WWUS53 KICT 152238
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
538 PM CDT WED JUN 15 2016
KSC167-152248-
/O.EXP.KICT.SV.W.0175.000000T0000Z-160615T2245Z/
RUSSELL KS-
538 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RUSSELL COUNTY WILL
EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3913 9903 3913 9849 3897 9889 3899 9904
3906 9904
TIME...MOT...LOC 2237Z 240DEG 16KT 3912 9891
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:24 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 15, 3:24 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Wichita KS 324 PM CDT WED JUN 15 2016 .SHORT TERM...(This evening through Saturday night) Issued at 324 PM CDT Wed Jun 15 2016 Excessive heat will linger through at least the weekend as a mid/upper ridge builds over the Central Conus and an excessive heat watch will be issued for much of the area from Friday through Sunday. With limited advection of low level moisture...the PBL should gradually begin to dry out...especially along and west of I- 35 so the higher heat indices are expected to remain along and east of I-35 through much of the period. Otherwise...a persistence-type forecast will be issued with little change anticipated from day-to- day. Warm mid-lvl temperatures should preclude more widespread deep moist convection although a rogue storm or two may develop through the period. .LONG TERM...(Sunday through Wednesday) Issued at 324 PM CDT Wed Jun 15 2016 Hot and dry weather conditions will linger through the beginning of the week. As we move toward the middle of the week we may see a brief break from the heat and the GFS/ECMWF both break down the mid/upper ridge driving a cold front south bisecting Kansas Tue/Wed. Maintained low probabilities for storms and trended temperatures down. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1248 PM CDT Wed Jun 15 2016 VFR conditions expected to prevail through the forecast valid period. Upper ridge will remain in place over the area with weak to modest southerly flow at the surface. Strong diurnal heating may result in isolated showers/storms during the late afternoon/evening with potential for downburst winds. However due to the isolated nature will omit from the terminals. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 76 101 75 100 / 10 10 10 10 Hutchinson 75 102 75 100 / 10 10 10 10 Newton 75 101 75 99 / 20 10 10 10 ElDorado 76 99 74 98 / 20 10 10 10 Winfield-KWLD 77 99 76 99 / 10 10 10 10 Russell 73 104 71 103 / 10 10 10 10 Great Bend 72 104 72 102 / 10 10 10 10 Salina 76 104 76 103 / 20 10 10 10 McPherson 74 103 75 100 / 20 10 10 10 Coffeyville 76 97 77 96 / 10 10 10 10 Chanute 76 96 77 96 / 20 10 10 10 Iola 76 96 77 96 / 10 10 10 10 Parsons-KPPF 77 97 77 96 / 10 10 10 10 && .ICT Watches/Warnings/Advisories... Heat Advisory until 7 AM CDT Friday for KSZ048>053-067>072-082- 083-091>096-098>100. Excessive Heat Watch from Friday morning through Sunday evening for KSZ049-051>053-068>072-083-092>096-098>100. Heat Advisory from 1 PM Thursday to 7 AM CDT Friday for KSZ033. && SHORT TERM...MWM LONG TERM...MWM AVIATION...KED
Hazardous weather outlook, Jun 15, 3:52 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT WED JUN 15 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 352 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT DANGEROUS HEAT INDICES OF 102 TO 107 DEGREES WILL PREVAIL ACROSS MUCH OF THE AREA THIS EARLY EVENING...WITH THE HIGHEST INDICES ALONG AND EAST OF A SALINA TO HUTCHINSON TO WICHITA LINE. REFER TO THE LATEST HEAT ADVISORY FOR MORE DETAILS. AN ISOLATED STRONG TO SEVERE THUNDERSTORM MAY DEVELOP LATE THIS AFTERNOON OR EARLY THIS EVENING. IF A THUNDERSTORM CAN DEVELOP, NICKEL SIZED HAIL AND DAMAGING DOWNBURST WIND GUSTS TO 70 MPH ARE POSSIBLE. THE SLOW MOVEMENT OF THE STORMS MAY ALSO LEAD TO LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE DANGEROUS HEAT WILL CONTINUE ACROSS MUCH OF THE AREA INTO THE WEEKEND WITH HEAT INDICES FROM 105 TO 110 LIKELY...CHECK THE LATEST EXCESSIVE HEAT WATCH FOR MORE DETAILS. A COLD FRONT WILL APPROACH CENTRAL KANSAS LATE TUESDAY BRINGING INCREASING CHANCES FOR STORMS. SOME OF THE STORMS LATE TUESDAY MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jun 15, 4:06 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 406 PM CDT WED JUN 15 2016 KSZ083-092-152145- SEDGWICK KS-SUMNER KS- 406 PM CDT WED JUN 15 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 445 PM CDT * AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF CONWAY SPRINGS... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WELLINGTON...CLEARWATER...BELLE PLAINE...CONWAY SPRINGS...VIOLA... MAYFIELD...RIVERDALE AND WELLINGTON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3737 9777 3759 9752 3737 9718 3718 9753 TIME...MOT...LOC 2104Z 231DEG 17KT 3735 9752 CARUSO
Special weather statement, Jun 15, 4:25 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
425 PM CDT WED JUN 15 2016
KSZ050-152215-
RICE KS-
425 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER LYONS...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LYONS...LITTLE RIVER...GENESEO AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3852 9826 3852 9793 3842 9792 3826 9819
3838 9836
TIME...MOT...LOC 2122Z 224DEG 20KT 3838 9821
CARUSOSpecial weather statement, Jun 15, 4:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT WED JUN 15 2016
KSZ083-152215-
SEDGWICK KS-
429 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER WICHITA MID CONTINENT
AIRPORT... OR 6 MILES WEST OF DOWNTOWN WICHITA...MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...
BEL AIRE...MULVANE...MAIZE...DOWNTOWN WICHITA...KECHI...
EASTBOROUGH...WEST WICHITA...MCCONNELL AIR FORCE BASE...
SOUTH WICHITA...NORTHEAST WICHITA...
WICHITA MID CONTINENT AIRPORT...EAST WICHITA...
JABARA AIRPORT AND OAKLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3759 9756 3785 9745 3781 9716 3764 9718
3748 9726 3748 9727
TIME...MOT...LOC 2128Z 213DEG 24KT 3766 9745
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:34 AM CDT | Heat Advisory | ICT | Butler, Chase, Ellsworth, Harper, Harvey, Kingman and 8 more | 42 hr |
| Jun 15, 3:07 PM CDT | Excessive Heat Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 12 more | 37 hr |
| Jun 15, 4:06 PM CDT | Special Weather Statement | ICT | Sumner | 39 min |
| Jun 15, 4:19 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 24 min |
| Jun 15, 4:25 PM CDT | Special Weather Statement | ICT | Rice | 50 min |
| Jun 15, 4:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 46 min |
| Jun 15, 4:33 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 57 min |
| Jun 15, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 39 min |
| Jun 15, 4:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 62 min |
| Jun 15, 4:51 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 19 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 61 min |
| Jun 15, 5:10 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 65 min |
| Jun 15, 5:17 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 41 min |
| Jun 15, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 55 min |
| Jun 15, 5:38 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 52 min |
| Jun 15, 5:45 PM CDT | Areal Flood Warning | ICT | Harvey, Sedgwick | 6 hr |
| Jun 15, 5:47 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 39 min |
| Jun 15, 5:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 43 min |
| Jun 15, 6:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 42 min |
| Jun 15, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 44 min |
| Jun 15, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 59 min |
| Jun 15, 6:23 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 67 min |
| Jun 15, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 27 min |
| Jun 15, 6:26 PM CDT | Flash Flood Warning | ICT | Harvey | 15 hr |
| Jun 15, 6:31 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.